MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED POSTERIOR STABILIZED RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED POSTERIOR STABILIZED RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number 42-5224-008-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent bilateral total knee replacements.Approximately four years and four months post implantation, the patient presented with generalized pain and swelling of the right knee.Subsequently, the patient underwent revision surgery of the articular surface during which a synovectomy was performed.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: femur cemented posterior stabilized (ps) narrow right size 11: catalog#: 42500007002, lot#: 63218099; tibia cemented 5 degree stemmed right size f: catalog#: 42532007502, lot#: 64113580; stem extension tapered cemented 14 mm diameter +30 mm length: catalog#: 42557000114, lot#: 64359049; all-poly patella cemented 35 mm diameter: catalog#4: 2540200035, lot#: 64270420; optip 80 refob plus bone cmt-3: catalog#: 4722502117-3, lot#: 808aa09228.Report source: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: bilateral rom was 0-140.The op notes provided were incomplete and further information was unavailable.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE FIXED POSTERIOR STABILIZED RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15885843
Report Number3007963827-2022-00295
Device Sequence Number5250283
Product Code MBH
UDI-Device Identifier00889024243835
UDI-Public(01)00889024243835(17)221130(10)63857877
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number42-5224-008-10
Device Catalogue Number42522400810
Device Lot Number63857877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight100 KG